Does anyone suffering mind blowing headaches everyday despite taking your treatment ?

what can improve headaches, vision, memory loss despite me being on aspirin for my aps I still have these problems and they are everyday making me feel sick so I have to sleep and rest I told my doctor who said it's a symptoms of my lupus yeah but I can't go on like this what life is that where I can't Function please help me out on what I could do in this situation thanks

16 Replies

  • Hello and welcome

    Well, my migraines stopped when I was first put on Warfarin, with an INR target of 4.0. Then, after 7 years they came back and were stopped by 20mg Amitriptyline od. I am now on Fragamin instead of Warfarin but I still keep taking the Amitriptyline as I'm scared to stop.

    Where are you from, what meds are you on and who manages your APS?

    Best wishes.


  • Hi there

    I'm living in central London south east london I'm on hydroxychloroquine, aspirin and ferrous sulphate linked with lupus iron deficiency and Aps I am currently under St Thomas hospital with Dr D Cruz who I see between 3 to 6 months depending on how I am but his great it's my gp who doesn't listen

  • Prof D'Cruz has a emergency Clinic on a Thursday morning every week. Call up and ask to speak with his Secretary and tell her what is happening. tell her you are completely incapacitated by the headaches and cannot function and need to come up and see him at his emergency clinic to get your meds re-evaluated. If you cant get through to the Sec ask for the clinic nurse and tell her the same thing. They should send you an appointment straight away. Once you have seen him he will write to your GP and instruct him/her on medication. If your GP refuses to prescribe what Prof d'Cruz writes and tells them to give you then write to your practise manager and tell them that you want it written on your notes that they are refusing to prescribe what a specialist feels is in your best medical interests and ask them if they are going to take full responsibility if anything happens to you. I bet you will get your prescription!

    Let us know how you get on. x

  • Thank you so much for this advice regards refusing to prescribe. Got into a big mess health wise when Gp refused to prescribe steroids in 2012 when having a huge flare up after a lot of dental work. He was not my regular Gp at the practice and was very unhappy to be called out after morning surgery. I had not called a Gp to my home since the early 1990,s. My husband gave him a copy of consultant letter stating I must have them if needed. He refused to read it and left without any advice. We got steroids the next day as my husband carried me into the surgery first thing after breathing worsened and coughing up blood during the night. Doing well now but this has always been a concern in case it happens again. Will print this off to show my husband. Great advice

  • just a FYI that my doctor told me when I had a flare every time after dental work..a lot of the numbing meds and things a dentist uses has GLUTEN,

  • Interesting I follow a gluten free diet, sister is coeliac. Thanks

  • Morning glory -- how's my buddy today , you have been rather silent ???every thing OK ?????

  • I do and I wish I had an answer.

    Sounds like APsnotFab has a good action plan though :-)

  • Hi have aps and have been put on hydroxychloriquine which has really helped my headaches

  • Metoyou, Your headaches and memory loss are much, much more likely to be due to APS than to Lupus. Heparin or warfarin should help you greatly. I had the same problem, but now never have headaches or memory loss on lovenox and plavix. Warfarin (even to a high INR) was not as effective for me. Thankfully, you have a good doctor!

  • I wish I could say the same. Been on LOVENOX since 2003 but still have bad migraines. I am on Imitrex. My doctor cut me down to 9 pills a month because he said bad for my heart. Time to change doctors! AGAIN!

  • You may need a higher dose of lovenox (the usual weight based dose doesn't work for me and I take a dose that is a notch higher). I also failed once daily lovenox. The half life of lovenox is only four hours. Patients with higher level clotting disorders such as APS or. clotting due to malignancy often fail once daily lovenox and need twice daily dosing. You also may need to add an anti-platelet agent, which I did. I believe that if you get on the right dose and combination, your symptoms will improve greatly or even resolve.

  • I've always had severe migraines that eased when I was pregnant. Then 3 years ago they started again but worse than before. They lasted for 2-3 days at a time with a 48hr break and then I'd get another one. I was referred to a neurologist who prescribed gabapentin, after an mri ruled out ms and tumour. I take 900mg three times a day and the migraines have eased off considerably, I still get the odd 1 but not as rough as previous.

    I can no longer take placquinel as I now have vision problems, slowly losing my sight in one eye and vision problems starting in the other.

    APS really sucks!

  • I had hemiplegic migraines for years and was all the medication like migralieve, iburofen, paramax, nothing seem to help, i had my 2nd stoke and consultant decided to increase my INR range from 2- 3 to 3 - 4 since the increase range i rarely get headache and not as severe, i think because they are thining the blood it lets the flow pass through and stops the build up of headaches, i am on amtiptyline 100mg that i take in the evening. but do think increase my warfarin INR helped a lot.


  • Hi welcome to out forum-- I have headaches to migraines ,like 3 different phases - I can't take aspirin on a regular basis. on to many other meds..when i went on Hydroxy. it helped me -i currently don't per say take anything except for Tramadol{ only can take for 24 hours ]and if bad migraines persists THEN I AM HOSPITALISED as the drugs they use i would have to be monitored all the time i am on them. But yes APS is surely the culprit- no doubt in my MIND!!!! Jet from accross the pond :-)

  • Hi there is a lot of good advice based on experience and outcomes going on under your question. Yes to the idea of calling up the clinic, as it may well be your medication needs altering and your INR looked at. In terms of my own experience not only am I on Aspirin but so are my children, when it was increased for all of us there was some improvement and for my daughter in particular better still with coming up to speed on Plaquenil. It is always worth continuing to review and investigate your treatment to find out which approach best alleviates your worst symptoms. My youngest son is due an urgent review for similar reasons, his migraine making him unable to even attend school! MaryF

You may also like...